MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939347080470
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the brachial cephalic vein.An 8.0mm x 40mm x 75cm athletis balloon catheter was advanced for dilation.During 7th inflation at 30 atmospheres for 30 seconds, the balloon ruptured in a pinhole form at around the center.The device was removed using normal method without issue and the procedure was completed with this device.There were no patient complications as a result of this event.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the brachial cephalic vein.An 8.0mm x 40mm x 75cm athletis balloon catheter was advanced for dilation.During 7th inflation at 30 atmospheres for 30 seconds, the balloon ruptured in a pinhole form at around the center.The device was removed using normal method without issue and the procedure was completed with this device.There were no patient complications as a result of this event.It was further reported that the target lesion was 90% stenosed, mildly tortuous and severely calcified.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the brachial cephalic vein.An 8.0mm x 40mm x 75cm athletis balloon catheter was advanced for dilation.During 7th inflation at 30 atmospheres for 30 seconds, the balloon ruptured in a pinhole form at around the center.The device was removed using normal method without issue and the procedure was completed with this device.There were no patient complications as a result of this event.It was further reported that 90% target lesion was located in the mildly tortuous and severely calcified brachial cephalic vein.
 
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).Device evaluated by mfr: the athletis was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A leak test identified a balloon pinhole located at the distal markerband.A visual examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.

Brand Name
ATHLETIS?
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21853506
Report Number2124215-2025-22738
Device Sequence Number12913599
Product Code LIT
UDI-Device Identifier08714729974055
UDI-Public(01)08714729974055(17)271129(10)35389151
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939347080470
Device Catalogue NumberH74939347080470
Device Lot Number0035389151
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer04/23/2025
05/19/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date05/19/2025
06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown